REPORT OF A CASE
A 63-year-old man with acute myelogenous leukemia was admitted for induction chemotherapy with cytosine arabinoside and daunorubicin. Therapy with ciprofloxacin, acyclovir, and amphotericin B was prophylactically initiated when chemotherapy was begun. The patient complained of mild tenderness at the base of the right great toe. He believed that the lesion developed after bruising his foot with his intravenous medication stand while walking.On the day of consultation, the erythema and swelling that were present for 2 days were spreading and a 0.5 cm, centrally necrotic, intact blister was noted. This was coincident with low-grade fever. Laboratory studies showed the following values: leukocytes, 0.5 ×109/L, with 0.1 neutrophils; platelets, 21×109/L; and hemoglobin, 108 g/L. Ciprofloxacin therapy was discontinued. Therapy with vancomycin, tobramycin, and ceftazidine was initiated to treat a suspected infection. A potassium hydroxide preparation and fungal culture of the blister top were performed and
Ruxin TA, Steck WD, Helm TN, Bergfeld WF, Bolwell BJ. Pseudallescheria boydii in an Immunocompromised Host: Successful Treatment With Débridement and Itraconazole. Arch Dermatol. 1996;132(4):382–384. doi:10.1001/archderm.1996.03890280030005
Monkeypox Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.